MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER FIN.21MM/F1 *NOT CE*; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER FIN.21MM/F1 *NOT CE*; FILE, PULP CANAL, ENDODONTIC
Catalog Number A041122110112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a protaper fin.21mm/f1 *not ce* file broke during use.The broken part could not be removed.Further treatment is an option, it was suggested to the patient to see a specialist to remove the broken part and undergo the root canal treatment.
 
Additional Manufacturer Narrative
Involved product that broke during use was not returned and cannot be analyzed.Moreover, no unused file is available for evaluation.Provided batch number has no corresponding in our system.Right batch number is unknown, dhr cannot be reviewed.Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique (motor setting not communicated), overuse (number of uses not communicated), excessive wear, or material issue (no analysis of the broken fragments possible).

Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key20577133
Report Number8031010-2024-00132
Device Sequence Number8521332
Product Code EKS
UDI-Device IdentifierD716PTUHF1211
UDI-PublicD716PTUHF1211
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA041122110112
Device Lot NumberKJ023495
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date10/29/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2022
Usage of Device A
Patient Sequence Number1
Patient SexUnknown